Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 7, 2014, 12:46 AM CDT for 6 counties in Mississippi. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2014, 12:46 AM CDT (05:46 UTC)
- Expired
- Apr 7, 2014, 4:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Calhoun County, MS, Chickasaw County, MS, Itawamba County, MS, Lee County, MS, Monroe County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 5.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 379 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
344
WGUS54 KMEG 070546
FFWMEG
MSC013-017-057-081-095-115-070945-
/O.NEW.KMEG.FF.W.0014.140407T0546Z-140407T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 AM CDT MON APR 7 2014
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
MONROE COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 445 AM CDT
* AT 1246 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS
WILL PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN IN THE NEXT 4
HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ABERDEEN...
AMORY...FULTON...HOUSTON...OKOLONA...PONTOTOC...TUPELO...VERONA...
TOMBIGBEE STATE PARK AND TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BAY SPRINGS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MEMPHIS.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3376 8826 3368 8846 3367 8872 3381 8872
3381 8892 3375 8893 3372 8950 3412 8947
3416 8925 3430 8896 3437 8864 3437 8818
$$1 follow-up statement
670
WGUS74 KMEG 070944
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
444 AM CDT MON APR 7 2014
MSC013-017-057-081-095-115-070953-
/O.EXP.KMEG.FF.W.0014.000000T0000Z-140407T0945Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONTOTOC MS-MONROE MS-LEE MS-ITAWAMBA MS-CHICKASAW MS-CALHOUN MS-
444 AM CDT MON APR 7 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 445 AM CDT FOR CALHOUN...
CHICKASAW...ITAWAMBA...SOUTHERN LEE...MONROE AND SOUTHEASTERN
PONTOTOC COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
LAT...LON 3376 8826 3368 8846 3367 8872 3381 8872
3381 8892 3375 8893 3372 8950 3412 8947
3416 8925 3430 8896 3437 8864 3437 8818
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 7, 12:25 AM CDT, 21 minutes earlier.
Area forecast discussion, Apr 7, 12:25 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1225 AM CDT MON APR 7 2014
.UPDATE... /ISSUED 909 PM CDT SUN APR 6 2014/
SKIES REMAIN CLOUDY OVER THE FORECAST AREA THIS EVENING WITH
TEMPERATURES RANGING FROM THE UPPER 40S TO LOWER 50S. A LARGE AREA
OF LIGHT TO MODERATE RAIN COVERS MUCH OF THE EASTERN HALF OF THE
FORECAST AREA AT THIS TIME. WHILE MOST AREAS WEST OF THE
MISSISSIPPI RIVER ARE DRY AT THIS TIME MORE RAIN WILL MOVE INTO
REGION OVERNIGHT AS A UPPER LEVEL TROUGH CONTINUES TO PUSH EAST
INTO THE LOWER MISSISSIPPI VALLEY. WILL UPDATE FORECAST TO REMOVE
EVENING WORDING.
ARS
&&
.PREV DISCUSSION... /ISSUED 628 PM CDT SUN APR 6 2014/
ADVANCING PRECIPITATION HAS BEEN STRUGGLING TO OVERCOME DRY AIR
BELOW 10 KFT EARLY THIS AFTERNOON...WITH ONLY LIGHT RAIN REACHING
THE GROUND ACROSS THE FAR SOUTHERN COUNTIES. MEANWHILE COPIOUS
AMOUNTS OF RAIN CONTINUES TO FALL ALONG THE I-20 CORRIDOR.
CURRENTLY TEMPERATURES WERE MEANDERING AROUND 60F WITH LIGHT EAST
TO SOUTHEAST WINDS.
FOR TONIGHT AND MONDAY...DEVELOPING GULF COAST LOW WILL QUICKLY
TRACK NORTHEAST INTO NORTH MISSISSIPPI AND WEST TENNESSEE
OVERNIGHT...AS THE UPPER LEVEL SHORTWAVE IN TEXAS TRACKS TOWARDS
THE OHIO VALLEY. RAIN...HEAVY AT TIMES ALONG AND EAST OF THE
TRACK...IS EXPECTED TONIGHT WITH SCATTERED THUNDERSTORMS. CURRENT
FLASH FLOOD WATCH OVER NORTHEAST MISSISSIPPI STILL APPEARS
FAVORABLE WITH LATEST HPC GUIDANCE INDICATING 2 TO 3 INCHES ON
AVERAGE...AND ISOLATED 4 INCH AMOUNTS POSSIBLE. SKINNY PLUME OF
NEAR 500 J/KG CAPE ALSO STILL PROGGED FROM 12Z MODEL RUNS TO
SLIDE INTO THE SAME REGION BETWEEN 08-12Z. WILL KEEP MENTION OF A
SLIGHT RISK FOR SEVERE ACROSS LEE...ITWAMBA...CHICKASAW...AND
MONROE COUNTIES FOR LATE TONIGHT AS THE COLD FRONT PASSES. THOUGH
FEEL THAT A DAMAGING WIND GUST WILL BE THE MAIN THREAT...WHILE THE
POSSIBILITY OF A BRIEF TORNADO OR LARGE HAIL SECONDARY. SURROUNDING
THOSE COUNTIES A FEW STRONG STORMS MAY OCCUR.
THE SYSTEM WILL EXIT DURING THE MORNING HOURS WITH THE DRY SLOT
CUTTING OFF PRECIPITATION FROM THE SOUTHWEST. A FEW PEEKS OF
SUNSHINE ARE EXPECTED TOMORROW AFTERNOON...ESPECIALLY ACROSS THE
SOUTH ALLOWING FOR TEMPERATURES TO WARM BACK INTO THE 60S. FURTHER
NORTH...CLOUDS AND A RISK FOR SPRINKLES WILL KEEP TEMPS IN THE
50S. MOSTLY CLOUDY TO CLOUDY SKIES WILL CONTINUE MONDAY NIGHT AS
THE BROAD MAIN UPPER TROUGH SLOWLY PASSES OVERHEAD. RAIN CHANCES
WILL SHIFT TO THE WEST BY LATE EVENING AS THE NEXT SHORTWAVE
STARTS ITS DROP INTO THE TROUGH BASE.
TUESDAY...THE AFOREMENTIONED SHORTWAVE WILL USHER IN 500MB TEMPS
OF -26C TO -28C BY MIDDAY TUESDAY. THESE VALUES COUPLED WITH
HIGHS NEAR 60F WILL TRIGGER SCATTERED COLD CORE CONVECTION
THROUGHOUT THE AREA. A FEW STRONG STORMS CAPABLE OF PRODUCING PEA
TO PENNY SIZE HAIL...AND PERHAPS COLD AIR FUNNELS ARE ANTICIPATED
THROUGH THE EARLY EVENING HOURS. CONVECTIVE ACTIVITY AND CLOUD
COVER WILL PUSH EAST LATER IN THE EVENING. AS HIGH PRESSURE BUILDS
IN WINDS WILL LIGHTEN AND TEMPERATURES WILL FALL TO THE MID 30S
OVER THE EASTERN COUNTIES BY DAYBREAK WEDNESDAY. SO A FROST ADVISORY
OR FREEZE WATCH/WARNING PRODUCT MAY BE NEEDED.
WEDNESDAY THROUGH FRIDAY...A VERY NICE SPRING PERIOD FOR THE
REGION...WITH LIGHT WINDS BECOMING SOUTHERLY. DEWPOINTS WILL
SLOWLY CREEP UP ON FRIDAY...BUT WILL STILL PRODUCE PLEASANT
HUMIDITY. HIGHS WILL BE IN THE MID AND UPPER 60S WEDNESDAY AND
THE LOW TO MID 70S THURSDAY AND FRIDAY. A WEAK COLD FRONT WILL
MOVE INTO THE MIDSOUTH LATE FRIDAY...PROVIDING A SLIGHT CHANCE
FOR AN ISOLATED SHOWER OR STORM OVER THE NORTHERN COUNTIES.
NEXT WEEKEND...DEEPER GULF MOISTURE WILL RETURN TO THE MIDSOUTH
AHEAD OF THE NEXT PLAINS STORM. MODELS CONTINUE TO SLOWLY DELAY
THE ONSET OF THIS SYSTEM...THOUGH THE EURO AND GFS NOW AGREE ON
PHASING THE ENERGY. SO SATURDAY AND SUNDAY APPEAR MOSTLY DRY WITH
RAIN MOVING IN OVER THE WEST SUNDAY NIGHT...SPREADING EAST MONDAY.
JAB
&&
.AVIATION...
06Z TAF CYCLE
SURFACE LOW PRESSURE WILL MOVE INTO THE REGION FROM THE SOUTHWEST
TONIGHT AND STRENGTHEN. THE HEAVIER RAIN HAS MOVED TO NORTHEAST MS
AROUND KTUP AND TO THE SOUTH AND SOUTHEAST...BUT LIGHT TO MODERATE
RAIN IS STILL EXPECTED TO SPREAD BACK OVER MUCH OF THE REMAINDER OF
THE AREA OVERNIGHT. HAVE ALREADY UPDATED TO REMOVE TSRA FROM
KMEM...KMKL...AND KJBR WHERE THE CHANCE OF TSRA IS SLIM AND CAN NOT
PINPOINT A PARTICULAR TIME TO MENTION ATTM. DID LEAVE TSRA IN KTUP
WHICH WILL BE CLOSER TO THE WARM SECTOR OF THE LOW PRESSURE SYSTEM.
CONDITIONS CONTINUING TO LOWER TO IFR ACROSS THE REGION...POSSIBLY
LIFR AT KTUP. AN ASSOCIATED COLD FRONT WILL MOVE THROUGH THE AREA
FROM THE WEST MONDAY MORNING AS THE LOW MOVES TO THE NORTHEAST. RAIN
ENDING BETWEEN 07/17Z AND 07/21Z WITH CONDITIONS IMPROVING TO MVFR.
WINDS TONIGHT NE-E 08-12 KTS AT THE TAF SITES EXCEPT AT KTUP WINDS
SE-S AT 12 KTS WITH GUSTS TO 18 KTS. WINDS TURNING TO THE NW WITH
THE PASSAGE OF THE COLD FRONT MONDAY MORNING AT 12-15 KTS WITH GUSTS
18-22 KTS.
BY LATE MONDAY AFTERNOON AND EVENING...CONDITIONS IMPROVING TO VFR
FROM THE WEST WITH WINDS DIMINISHING.
JCL/KRM
&&
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 46 62 43 67 / 10 60 10 0
MKL 40 60 37 64 / 10 60 20 0
JBR 42 59 38 65 / 10 60 0 0
TUP 43 62 40 65 / 10 60 20 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THIS MORNING FOR CALHOUN-
CHICKASAW-ITAWAMBA-LEE MS-MONROE-PONTOTOC-PRENTISS-
TISHOMINGO.
TN...NONE.
&&Hazardous weather outlook, Apr 6, 2:37 PM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 237 PM CDT SUN APR 6 2014 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-072145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 237 PM CDT SUN APR 6 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PORTIONS OF NORTHEAST MISSISSIPPI TONIGHT. DAMAGING WINDS WILL BE THE MAIN THREAT...WITH LARGE HAIL AND AN ISOLATED TORNADO SECONDARY. FLASH FLOODING WILL BE POSSIBLE OVER NORTHEAST MISSISSIPPI FROM THIS LATE THIS AFTERNOON THROUGH EARLY MORNING MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL ARE EXPECTED TUESDAY. PATCHY FROST WILL BE POSSIBLE OVER RURAL AREAS OF WEST TENNESSEE EARLY WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE POSSIBLE TONIGHT OVER PORTIONS OF NORTHEAST MISSISSIPPI. JAB
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 9:00 PM CDT | River Flood Warning | MEG | Monroe | 39 hr |
| Apr 6, 9:01 PM CDT | River Flood Warning | MEG | Monroe | 42 hr |
| Apr 6, 10:43 PM CDT | Flash Flood Warning | MEG | Monroe | 6 hr |
| Apr 6, 10:51 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw | 6 hr |
| Apr 7, 6:15 AM CDT | River Flood Warning | MEG | Lafayette, Marshall, Union | 22 hr |
| Apr 7, 6:15 AM CDT | River Flood Warning | MEG | Lowndes, Monroe | 4 days |
| Apr 7, 1:27 PM CDT | River Flood Advisory | MEG | DeSoto | 46 hr |
| Apr 7, 1:27 PM CDT | River Flood Advisory | MEG | Tunica | 70 hr |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.